View Complete Reference

Asllani, A and Naco, M (2014)

Using Benford’s Law for Fraud Detection in Accounting Practices

Journal of Social Science Studies 2(1), pp. 129-143.

ISSN/ISBN: Not available at this time. DOI: 10.5296/jsss.v2i1.6395

Abstract: This paper offers a template that can be used by practitioners and accounting auditors to identify fraud in accounting practices. The proposed tool is based on the principles of Benford’s Law. An actual example from a local Albanian hospital is used to demonstrate the use of the proposed methodology. The results of the investigation lead to some important findings and demonstrate the efficiency of the approach. The paper concludes with several practical recommendations and suggestions which should be considered to avoid any potential weaknesses of the proposed methodology.

@article {, AUTHOR = {Asllani, Arban and Naco, Manjola}, TITLE = {Using Benford’s Law for Fraud Detection in Accounting Practices}, JOURNAL = {Journal of Social Science Studies}, YEAR = {2014}, VOLUME = {2}, NUMBER = {1}, PAGES = {129--143}, DOI = {10.5296/jsss.v2i1.6395}, URL = {{}}, }

Reference Type: Journal Article

Subject Area(s): Accounting, Social Sciences